How Can You Tell If Someone Is Using Vicodin?

Vicodin, an opioid painkiller, is an addictive drug that causes damage to the liver and can—in extreme cases—cause death. This drug is commonly medically prescribed today, but the side effects and the addictiveness of the drug make it dangerous. Just how much Vicodin is too much?

Last Edited:

01/27/2022

Clinically Reviewed:

07/28/2021

Medical Reviewer:

Dr. Abhishek Allam

Vicodin drug abuse is so common because of the hydrocodone that is in it. In addition, the substance is highly addictive and can be dangerous if overused. Though the drug is prescribed by doctors, many professionals agree that it is overprescribed and overused, that the adverse effects are simply too threatening to ignore.

Vicodin works by relieving pain and giving the user a feeling of relaxation. However, after extended use, the user becomes dependent on the drug as they build tolerance.

According to The National Drug Survey on Drug Use and Health (NDSUH), 5.5 million people in the U.S. over the age of 12 misused hydrocodone in 2018.

Vicodin Abuse Symptoms to Look Out For

As common as Vicodin is, it is essential to know what to look out for when it comes to a loved one who may be addicted. There are many different Vicodin abuse effects and Vicodin abuse side effects caused by a substance abuse disorder. Further, adverse symptoms of this drug can negatively affect a person’s mood, behavior, and physical health.

Change in mood symptoms:

  • Increased anxiety
  • More frequent mood swings

Change in behavior symptoms:

  • Loss of memory (or trouble remembering things)
  • Theft
  • Increased confusion
  • Focused only on buying more Vicodin

Physical health symptoms:

  • Itching
  • Seizures
  • Headaches
  • Weakness
  • Can’t focus

Other things to look out for that may indicate Vicodin abuse are liver damage, relationship issues, troubles in the classroom, suddenly unemployed, or social isolation.

How Much is too Much Vicodin?

In the U.S., people not taking the amount of medication prescribed causes around 125,000 deaths every year, according to The Centers for Disease Control and Prevention (CDC).

As an adult, the usual dosage is one or two tablets (5 mg/300 mg) every four to six hours. You should never take more than eight tablets in a day. If you take more than you’re prescribed, it can lead to Vicodin addiction signs and Vicodin addiction symptoms. Over-popping these pills can result in numerous adverse effects and even death. Be sure to read and know the instructions so that the drugs are taken safely.

What to Do If Someone You Know is Abusing Vicodin

If someone you know may be abusing Vicodin, it is important that you contact a professional rehab center. The negative changes that Vicodin can make in a person’s life are not worth ignoring. At a rehab facility, you or a loved one will be able to beat the addiction and move on to live a better and healthier life.

Look into nearby detox programs and inpatient treatment facilities for the best and most desirable outcomes. In such a professional facility, you will be given the time and care that you deserve. Attend meetings, talk in counseling, and get the harmful chemicals out of your body in an inpatient drug rehab center.

Sources

Medical disclaimer:

Sunshine Behavioral Health strives to help people who are facing substance abuse, addiction, mental health disorders, or a combination of these conditions. It does this by providing compassionate care and evidence-based content that addresses health, treatment, and recovery.

Licensed medical professionals review material we publish on our site. The material is not a substitute for qualified medical diagnoses, treatment, or advice. It should not be used to replace the suggestions of your personal physician or other health care professionals.

Talk with one of our Treatment Specialists!

Call 24/7: 949-276-2886